Alert archive / Georgia / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 206, NWS Tallahassee, FL

July 10, 2016Lee County, Randolph County, Terrell County, Georgia

NWS Tallahassee, FL issued this severe thunderstorm warning at Jul 10, 2016, 4:28 PM EDT for Lee County, Randolph County, Terrell County, Georgia. It was in force for 32 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 10, 2016, 4:28 PM EDT (20:28 UTC)
Expired
Jul 10, 2016, 5:00 PM EDT
In force
32 min
Issued by
NWS Tallahassee, FL
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Lee County, GA, Randolph County, GA, Terrell County, GA

The radar

The Ft Rucker radar (KEOX), 96 km from the middle of the area, began a volume at 20:31 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 10, 4:30 PM EDTTSTM WND DMG1 Ssw Dawson, GAVIEWER SUBMITTED PHOTO TO WALB-TV OF POWER LINES DOWN WITH TREE DEBRIS ON PEARSON DRIVE
Jul 10, 4:50 PM EDTTSTM WND DMGSmithville, GAREPORTS OF A POWER LINE DOWN ALONG WITH MULTIPLE TREES AROUND SMITHVILLE.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 2 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 8.5 hours before the alert went out and 151 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 12:00Z on 2016-07-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 864 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 12:00Z on 2016-07-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 27 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
864 J/kg
Mixed-layer CIN
-66 J/kg
Mixed-layer LCL
1101 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
27 m²/s²
0-3 km storm-relative helicity
-8 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

246 
WUUS52 KTAE 102028
SVRTAE
GAC177-243-273-102100-
/O.NEW.KTAE.SV.W.0206.160710T2028Z-160710T2100Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
428 PM EDT SUN JUL 10 2016

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  TERRELL COUNTY IN GEORGIA...
  NORTHWESTERN LEE COUNTY IN GEORGIA...
  SOUTHEASTERN RANDOLPH COUNTY IN GEORGIA...

* UNTIL 500 PM EDT

* AT 427 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER DAWSON...
  MOVING NORTHEAST AT 25 MPH.

  HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  DAWSON...SHELLMAN...SMITHVILLE...SASSER...BRONWOOD...
  DAWSON MUNICIPAL A/P...AYCOCK MILL...NEYAMI...YEOMANS...
  CLARKS MILL...GRAVES...HEROD...GOFFS MILL...OLIVERS MILL...
  DOVEREL...OAKVILLE...CHICKASAWHATCHEE...PACHITLA...
  MARTINS CROSSROADS AND SCRUTCHINS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3187 8434 3192 8434 3191 8413 3162 8439
      3162 8456 3163 8456 3162 8458 3164 8458
      3162 8459 3164 8460 3163 8462 3164 8464
      3163 8466 3172 8478 3187 8447 3192 8452
      3192 8445 3196 8444
TIME...MOT...LOC 2027Z 238DEG 22KT 3176 8444 

HAIL...0.75IN
WIND...60MPH
 
$$

ADL

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 10, 3:46 PM EDT, 42 minutes earlier.

Area forecast discussion, Jul 10, 3:46 PM EDT, 42 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
346 PM EDT SUN JUL 10 2016

.NEAR TERM [Through Tonight]...

Afternoon convection, including a few strong to severe storms, will
continue into the early evening hours before diminishing. Overnight
lows will be in the mid 70s.

.SHORT TERM [Monday Through Tuesday Night]...

The shortwave trough will weaken and cut off from the mean flow over
NE Arkansas on Monday. This will allow the upper level ridge to
build in from the western Atlantic becoming centered over the
eastern Gulf by the end of the period. Meanwhile, the surface ridge
will remain centered off the southeast U.S. coast with southerly low
level flow continuing across the region. Model guidance and forecast
soundings do show once again appreciable drying in the column above
70H. This is also reflected in the MOS and ECAM PoP guidance
although the ECAM is a bit more bullish. Highest PoPs Monday will be
for our far northwest zones (40%) and 20-30% elsewhere. On Tuesday,
only a slight PoP (20%) for all zones with the upper ridge building
in. High temperatures will generally run in the mid to upper 90s
away from the coast with heat indices ranging from 100 to 106F.

.LONG TERM [Wednesday Through Sunday]...

Models show the ridge in the Gulf weakening along with a return
of deep layer moisture across the region South from Thursday
through the weekend. This will translate to a more typical pattern
for mid July with PoPs generally in the 40-50% range. Max temps
will mostly be in the mid 90s inland and upper 80s to around 90
along the coast. Max heat indices will mostly range from
100-106F.

&&

.AVIATION [Through 18Z Monday]...

Scattered showers and thunderstorms will continue to develop
across the Florida Panhandle and southeast Alabama and will spread
northeastward this afternoon and early evening, mainly from TLH
north and west. DHN has the best chance of seeing brief MVFR/IFR
visibility restrictions from thunderstorms, and will also see MVFR
cigs at times this afternoon. Showers and storms will diminish
this evening, and VFR conditions are anticipated tonight and
tomorrow morning at all terminals.

&&

.MARINE...

South to southwest winds generally 10 knots or less with seas 2
feet or less.

&&

.FIRE WEATHER...

No fire weather concerns.

&&

.HYDROLOGY...

Scattered showers and thunderstorms are expected through the
period. Organized areas of heavy rain with this activity will be
unlikely. Therefore, the risk of flooding or flash flooding will
be low for the next several days.

&&

.PRELIMINARY POINT TEMPS/POPS...

Tallahassee   75  96  74  95  74 /  10  20  10  20  10
Panama City   79  91  78  89  78 /  20  20  10  20  10
Dothan        74  94  73  94  73 /  30  30  20  20  10
Albany        74  96  73  97  74 /  30  30  20  20  10
Valdosta      73  97  72  98  74 /  20  20  10  20  20
Cross City    74  96  73  94  74 /  10  20  10  20  20
Apalachicola  78  92  77  90  77 /  20  20  10  20  10

&&

.TAE WATCHES/WARNINGS/ADVISORIES...

FL...None.
GA...None.
AL...None.
GM...None.

&&

NEAR TERM...DVD
SHORT TERM...Barry
LONG TERM...Barry
AVIATION...DVD
MARINE...Barry
FIRE WEATHER...McDermott
HYDROLOGY...Pullin

In the hours before

Local storm report, Jul 10, 2:49 PM EDT, 1 hour 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
249 PM EDT SUN JUL 10 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0224 PM     TSTM WND DMG     2 SE ENTERPRISE         31.29N 85.83W
07/10/2016                   COFFEE             AL   LAW ENFORCEMENT

            REPORTS OF MULTIPLE TREES DOWN IN THE SE PORTIONS OF
            ENTERPRISE

&&

RH
Local storm report, Jul 10, 2:58 PM EDT, 1 hour 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
258 PM EDT SUN JUL 10 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0230 PM     TSTM WND DMG     1 WSW TAYLOR            31.16N 85.49W
07/10/2016                   GENEVA             AL   LAW ENFORCEMENT

            REPORT OF TREE DOWN ON WEST COOK RD IN TAYLOR

&&

RH
Local storm report, Jul 10, 3:40 PM EDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
340 PM EDT SUN JUL 10 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0310 PM     TSTM WND DMG     5 ESE ABBEVILLE         31.53N 85.18W
07/10/2016                   HENRY              AL   LAW ENFORCEMENT

            REPORT OF POWER POLE DOWN ALONG COUNTY RD 57 S.

0310 PM     TSTM WND DMG     4 NW SHORTERVILLE       31.61N 85.15W
07/10/2016                   HENRY              AL   LAW ENFORCEMENT

            REPORT OF TREE DOWN ON COUNTY RD 46

&&

RH
Local storm report, Jul 10, 3:49 PM EDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
349 PM EDT SUN JUL 10 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0235 PM     TSTM WND DMG     HODGESVILLE             31.08N 85.37W
07/10/2016                   HOUSTON            AL   911 CALL CENTER

            REPORT OF TREE DOWN IN 3800 BLOCK OF HODGESVILLE

0255 PM     TSTM WND DMG     2 WNW COWARTS           31.21N 85.33W
07/10/2016                   HOUSTON            AL   911 CALL CENTER

            REPORT OF POWER LINES DOWN IN 4100 BLOCK OF JORDAN AVE.

&&

RH
Local storm report, Jul 10, 3:58 PM EDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
358 PM EDT SUN JUL 10 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0305 PM     TSTM WND DMG     CEDAR SPRINGS           31.18N 85.04W
07/10/2016                   EARLY              GA   911 CALL CENTER

            REPORTS OF TREES AND POWER LINES DOWN AROUND CEADER
            SPRINGS RD.

0325 PM     TSTM WND DMG     BLAKELY                 31.38N 84.94W
07/10/2016                   EARLY              GA   911 CALL CENTER

            REPORTS OF TREES AND POWER LINES DOWN ALONG CHATAHOOCHEE
            AVE.

&&

RH
Special weather statement, Jul 10, 4:22 PM EDT, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
422 PM EDT SUN JUL 10 2016

GAZ144-145-102100-
BAKER GA-MITCHELL GA-
422 PM EDT SUN JUL 10 2016

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL BAKER AND CENTRAL
MITCHELL COUNTIES UNTIL 500 PM EDT...

AT 422 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 7 MILES SOUTH OF NEWTON...MOVING NORTHEAST AT 15
MPH.

HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
NEWTON...CAMILLA...MITCHELL CO A/P AND HOPEFUL.

LAT...LON 3112 8440 3118 8448 3136 8437 3140 8431
      3125 8415
TIME...MOT...LOC 2022Z 220DEG 12KT 3122 8438

ADL

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 9, 8:00 PM EDTSevere Thunderstorm WarningTAEDecatur30 min
Jul 10, 2:51 PM EDTSevere Thunderstorm WarningTAEEarly27 min
Jul 10, 2:54 PM EDTSevere Thunderstorm WarningTAEClay36 min
Jul 10, 3:06 PM EDTSevere Thunderstorm WarningTAEEarly, Miller39 min
Jul 10, 3:27 PM EDTSevere Thunderstorm WarningTAECalhoun, Clay, Early, Randolph33 min
Jul 10, 3:48 PM EDTSevere Thunderstorm WarningTAEBaker, Calhoun, Dougherty, Lee, Randolph, Terrell42 min
Jul 10, 4:10 PM EDTSevere Thunderstorm WarningTAERandolph, Terrell35 min
Jul 10, 4:22 PM EDTSpecial Weather StatementTAEMitchell38 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.